Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 20, 2018, 4:10 AM EDT. It took effect at Sep 20, 2018, 8:00 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 4:10 AM EDT (08:10 UTC)
- In effect from
- Sep 20, 2018, 8:00 PM EDT
- Expired
- Sep 22, 2018, 11:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
439 WHUS73 KIWX 200810 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 410 AM EDT Thu Sep 20 2018 LMZ043-046-201615- /O.NEW.KIWX.SC.Y.0049.180921T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 AM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 11 AM EDT Saturday. * WINDS...South 15 to 25 knots tonight veering west 20 to 25 knots Friday afternoon...then veering north 15 to 25 knots Friday night. * WAVES...Building to 3 to 6 feet late tonight, then to 4 to 7 feet occasionally up to 9 feet Friday afternoon and Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
584 WHUS73 KIWX 201439 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1039 AM EDT Thu Sep 20 2018 LMZ043-046-202245- /O.CON.KIWX.SC.Y.0049.180921T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1039 AM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY... * WINDS...South 15 to 25 knots tonight veering west 20 to 25 knots Friday afternoon...then veering north 15 to 25 knots Friday night. * WAVES...Building to 3 to 6 feet late tonight, then to 4 to 7 feet occasionally up to 9 feet Friday afternoon and Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
253 WHUS73 KIWX 202000 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 400 PM EDT Thu Sep 20 2018 LMZ043-046-210400- /O.CON.KIWX.SC.Y.0049.180921T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 400 PM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY... * WINDS...South 15 to 25 knots tonight into Friday veering northwest at 15 to 25 knots Friday afternoon...then veering north 15 to 25 knots Friday night. North 15 to 25 knots Friday night veering northeast and gradually diminish towards daybreak Saturday. * WAVES...Building to 3 to 5 feet by daybreak Friday morning, then building further Friday into Friday night to 4 to 8 feet, then gradually subsiding on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
399 WHUS73 KIWX 210135 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 935 PM EDT Thu Sep 20 2018 LMZ043-046-211000- /O.CON.KIWX.SC.Y.0049.000000T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 935 PM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...South 15 to 25 knots tonight into Friday veering northwest at 15 to 25 knots Friday afternoon...then veering north 15 to 25 knots Friday night. North 15 to 25 knots Friday night veering northeast and gradually diminish towards daybreak Saturday. * WAVES...Building to 3 to 5 feet by daybreak Friday morning, then building further Friday into Friday night to 4 to 8 feet, then gradually subsiding on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
885 WHUS73 KIWX 210756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Fri Sep 21 2018 LMZ043-046-211600- /O.CON.KIWX.SC.Y.0049.000000T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...South 15 to 25 knots veering northwest at 20 to 25 knots this afternoon...then veering north 15 to 25 knots tonight. Veering northeast 10 to 20 knots late tonight diminishing on Saturday. * WAVES...3 to 6 feet building to 4 to 8 feet occasionally to 10 feet this afternoon. 4 to 8 feet occasionally to 10 feet tonight, subsiding to 3 to 6 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
782 WHUS73 KIWX 211450 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1050 AM EDT Fri Sep 21 2018 LMZ043-046-212300- /O.CON.KIWX.SC.Y.0049.000000T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1050 AM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...Northwest at 20 to 25 knots this afternoon...then veering north 15 to 25 knots tonight. Veering northeast 10 to 20 knots late tonight...diminishing on Saturday. * WAVES...4 to 8 feet occasionally to 10 feet through tonight, subsiding to 3 to 6 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
480 WHUS73 KIWX 211936 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 336 PM EDT Fri Sep 21 2018 LMZ043-046-220345- /O.CON.KIWX.SC.Y.0049.000000T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 336 PM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...North 15 to 25 knots...veering northeast tonight...and diminishing early Saturday. * WAVES...4 to 8 feet occasionally to 10 feet through tonight, subsiding to 3 to 6 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
484 WHUS73 KIWX 220806 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 406 AM EDT Sat Sep 22 2018 LMZ043-046-221500- /O.CON.KIWX.SC.Y.0049.000000T0000Z-180922T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Northeast 15 to 25 knots diminishing to 10 to 15 knots this morning. * WAVES...4 to 8 feet subsiding to 2 to 4 feet by midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 1:23 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 20, 1:23 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 123 AM EDT Thu Sep 20 2018 .SYNOPSIS... Issued at 345 PM EDT Wed Sep 19 2018 Unseasonable warmth will continue, with Thursday afternoon high temperatures in the upper 80s to lower 90s. There will be a chance of showers and thunderstorms Friday afternoon. Cooler temperatures will filter in behind a cold front with highs only into the 60s on Saturday, then mainly in the 70s next week. && .SHORT TERM...(This Evening through Thursday) Issued at 344 PM EDT Wed Sep 19 2018 Stable environment across CWA to prove formidable against upstream convection. Perhaps a few stray showers or low chance storms in far northwest towards daybreak associated with decaying convection that should fire across northern IA/southern MN after sunset. Warm sector to become firmly established across much of CWA on Thursday as upper level ridge centroid moves from the Lower Mississippi Valley to the Carolinas. Modest 30 kts deep layer shear and MLCAPE of 1500-2000 J/Kg could pose a small risk for strong storms in far northern tier CWA midday/afternoon Thursday. Warmest day of week with far southwest CWA likely into lower 90s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 344 PM EDT Wed Sep 19 2018 Better deep layer shear and ramping instability ahead of surface frontal passage on Friday with southeast third of CWA presenting with greatest potential for storms growing upscale into linear segments with damaging wind gust risk Friday afternoon. Timing continues to be critical with overall limited time and areal extent rather limited. Strong airmass exchanges behind frontal boundary as surface ridge of northwest Canada origin spreads into the Upper Great Lakes. Highs only into the 60s Saturday, gradually moderating into the 70s next week. Overall low chances showers early next week, but better chances Tuesday afternoon into Wednesday as broad upstream upper level trough from Central Canada into the plains sharpens. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 115 AM EDT Thu Sep 20 2018 Some increasing mid and high cloud expected through the remainder of the overnight as convective complex entering southern Wisconsin bypasses northern Indiana to the north. Terminals remain to the north of stalled frontal boundary this morning, but diurnal mixing will allow rapid northward mixing of this front into southern Lower Michigan today. Gradient should remain strong enough this morning to prevent fog from becoming a big concern, although cannot discount some MVFR vsbys at either terminal for a time between 10Z and 14Z. Relatively unstable conditions to develop this afternoon, but all mid/upper level forcing of significance will remain to the north. Lack of forcing combined with rapid northward retreat of warm frontal zone continues to argue for omitting any precip mention with the 06Z TAFs. Warm sector south-southwest gradient to strengthen today with some gusts to around 20 knots possible at KSBN this afternoon. Strong inversion/decoupling this evening should set the stage for favorable LLWS criteria after 06Z Friday morning, and this will be addressed in more detail with the 12Z TAF issuance. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 19, 3:51 PM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 351 PM EDT Wed Sep 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201200- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 351 PM EDT Wed Sep 19 2018 /251 PM CDT Wed Sep 19 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible mainly Thursday into Friday. Widespread severe weather is not expected, but gusty winds and small hail may accompany the strongest storms, especially Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 351 PM EDT Wed Sep 19 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions will likely becomes hazardous for small craft Thursday night into Saturday morning. Hazardous swimming conditoins are expected on Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:08 PM EDT | Beach Hazards Statement | IWX | 46 hr | |
| Sep 20, 5:03 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 42 min |
| Sep 20, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 28 min |
| Sep 20, 5:40 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange, Saint Joseph | 3 hr |
| Sep 20, 5:43 PM EDT | Special Weather Statement | IWX | Steuben | 32 min |
| Sep 20, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 21 min |
| Sep 20, 6:38 PM EDT | Special Weather Statement | IWX | Williams | 37 min |
| Sep 20, 6:45 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 31 min |
| Sep 20, 7:05 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 40 min |
| Sep 20, 3:52 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Sep 20, 4:39 PM EDT | Special Weather Statement | IWX | Branch | 36 min |
| Sep 20, 5:08 PM EDT | Special Weather Statement | IWX | Branch | 37 min |
| Sep 20, 6:24 PM EDT | Special Weather Statement | IWX | Branch | 36 min |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.